Alert archive / Florida / Heat Advisories in 2021
Heat Advisory 3, NWS Miami, FL
NWS Miami, FL issued this heat advisory at Aug 21, 2021, 2:44 AM EDT for Glades County, Florida. It took effect at Aug 21, 2021, 11:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2021, 2:44 AM EDT (06:44 UTC)
- In effect from
- Aug 21, 2021, 11:00 AM EDT
- Expired
- Aug 21, 2021, 5:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Miami, FL
County Glades County, FL
The radar
The Melbourne radar (KMLB), 139 km from the middle of the area, began a volume at 06:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 6.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1907 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1153 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
996 WWUS72 KMFL 210644 NPWMFL URGENT - WEATHER MESSAGE National Weather Service Miami FL 244 AM EDT Sat Aug 21 2021 FLZ063-212100- /O.NEW.KMFL.HT.Y.0003.210821T1500Z-210821T2100Z/ Glades- Including the cities of Palmdale and Moore Haven 244 AM EDT Sat Aug 21 2021 ...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM EDT THIS AFTERNOON... * WHAT...Heat index values up to 109 expected. * WHERE...Glades County. * WHEN...From 11 AM this morning to 5 PM EDT this afternoon. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ Frye
1 follow-up statement
234 WWUS72 KMFL 211350 NPWMFL URGENT - WEATHER MESSAGE National Weather Service Miami FL 950 AM EDT Sat Aug 21 2021 FLZ063-212100- /O.CON.KMFL.HT.Y.0003.210821T1500Z-210821T2100Z/ Glades- Including the cities of Palmdale and Moore Haven 950 AM EDT Sat Aug 21 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...Heat index values up to 109 expected. * WHERE...Glades County. * WHEN...From 11 AM this morning to 5 PM EDT this afternoon. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this heat advisory went out at Aug 21, 2:37 AM EDT, 7 minutes earlier.
Area forecast discussion, Aug 21, 2:37 AM EDT, 7 minutes before
Area Forecast Discussion National Weather Service Miami FL 237 AM EDT Sat Aug 21 2021 .SHORT TERM (Now through Sunday)... Overall, the "drier" trend will continue through today and into tonight. The subsidence/drying aloft should keep diurnally driven convection in check again today expect perhaps offshore during the overnight where the best boundary layer moisture manifests as well as during the late afternoon along boundary mergers in the interior and especially closer to Lake OKeechobee region. Otherwise, the primary story today will likely be continued hot August weather. In fact, heat advisory criteria is fairly close up in Glades County this afternoon. The second half of the weekend becomes slightly more interesting. Drier air aloft will continue to spread over the region. This will help lapse rates steepen on Sunday. Additionally, the GFS and NAM disagree a bit on boundary layer moisture, which will have an impact on instability. The GFS bringing dew points into the middle 60s via mixing seems to be underdone given 1) being late August/wet season and 2) the likelihood of evapotranspiration. Although some mixing will occur those elements along with low level moisture advection with a light to moderate east-southeast flow will help maintain the boundary layer moisture effectively. This would mean the GFS dropping dew points across the Everglades into the middle 60s and limiting instability values would be a bit too optimistic. All that in mind, think instability values will be there for a stronger updraft or two. With the upper levels cooling slightly as a weak inverted trough from the tropical moves over, a strong storm with small hail and gusty winds wouldn't be impossible. The only cause for pause would be just how dry will the mid levels be in limiting updraft/vertical growth making the overall potential rather conditional. Regardless, a modest uptick in convection coverage is favored across the interior and perhaps even Gulf coast on Sunday. .LONG TERM (Sunday Night through Friday)... Medium-range model guidance depicts a fairly complex synoptic pattern developing across the region during the extended forecast period, and overall forecast confidence is limited at this time. The NASA/GMAO Dust Aerosol Optical Thickness model shows a Saharan Air Layer (SAL) overspreading South Florida through the weekend, and potentially interacting with multiple features: (1) an amplifying eastern CONUS trough and associated band of moisture, (2) the northern branch of a tropical wave which should pass to the south of the area, (3) an inverted mid/upper-level trough approaching from the western Atlantic waters. While the enhanced mid-level dry air overspreading the region (associated with the SAL) should principally limit shower and thunderstorm activity, the above mentioned features (and related moisture/ascent) could complicate this -- allowing for at least isolated to scattered shower and thunderstorm development within an environment characterized by steep mid-level lapse rates (7-8 C/km at times) accompanying the SAL. While uncertain, this could support the development of a few strong thunderstorms during peak heating each day through around Wednesday -- depending on how the aforementioned features phase with the elevated plume of dry/well- mixed air and associated steep lapse rates. Due to the forecast complexities mentioned above and substantial differences amongst the global model solutions, the official forecast remains based on the National Blend of Models -- which depicts near-normal to slightly below average rain/thunderstorm chances, and slightly above average temperatures across the area through the extended period. With persistent easterly flow, any showers and thunderstorms that are able to develop should become focused over the interior and western portions of South Florida each afternoon. && .AVIATION(06Z TAFS)... VFR conditions through the cycle. Winds will increase a bit, but remain mainly light out of the east or southeast this afternoon. APF is the exception with more of a southerly or southwesterly wind behind the Gulf breeze. Here there could also be a shower or possibly a T'storm. The confidence doesn't support VCTS at the moment, but this could change in later updates. && .MARINE... Mostly favorable marine conditions through the period. Some northerly swell from Henri may linger today, but the more impactful swell will remain north of our region. Diurnally driven convection will be possible through the period, very similar to a typical summer pattern. Locally higher seas and gusty winds will be possible in the strongest convection, especially later in the period. && .BEACHES... The threat of rip currents will continue for the Palm Beaches this weekend and possibly extend further south along most Atlantic beaches by early next week as the easterly wind regime continues. && .PRELIMINARY POINT TEMPS/POPS... Miami 92 80 92 80 / 20 20 30 10 West Kendall 93 77 93 78 / 20 20 30 20 Opa-Locka 93 79 93 79 / 20 20 30 10 Homestead 91 78 91 78 / 10 20 30 10 Fort Lauderdale 92 80 91 81 / 20 20 30 10 N Ft Lauderdale 92 80 91 81 / 20 20 30 10 Pembroke Pines 92 78 91 79 / 20 20 30 10 West Palm Beach 93 78 92 79 / 20 10 30 10 Boca Raton 92 80 91 80 / 20 20 30 10 Naples 91 77 92 78 / 20 20 40 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Today through Sunday and Aviation/Marine...Frye Sunday Night through Friday...Weinman Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Aug 20, 3:28 PM EDT, 11 hours 16 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 328 PM EDT Fri Aug 20 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 211200- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 328 PM EDT Fri Aug 20 2021 ...Moderate Risk of Rip Currents Along The Palm Beaches... ...Heat Index Values at or Above 105 Degrees Across Interior... This hazardous weather outlook is for South Florida. .DAY ONE...THIS AFTERNOON AND TONIGHT Thunderstorms: Isolated showers and thunderstorms are possible, mainly over interior South Florida and the Gulf Coast region. Primary threat would be lightning and brief heavy rainfall. Rip Currents: A moderate rip current risk continues along the Palm beaches. Temperatures: Heat indices in the low to mid 100s are forecast for portions of South Florida with the highest values across interior South Florida. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Isolated to scattered thunderstorms, heat indices in the lower to mid 100s, and rip currents are the main hazards through the weekend into next week. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated at this time. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.